Journal of the Korean Pediatric Society 1998;41(1):129-134.
Published online January 15, 1998.
A Fatal Case of Systemic Juvenile Rheumatoid Arthritis with Disseminated Intravascular Coagulation
Eun Young Park, Sung Hee Oh
Department of Pediatrics, College of Medicine, Hanyang University, Seoul, Korea
파종성 혈관내 응고로 사망한 전신형 연소성 류마티스양 관절염 1례
박은영, 오성희
한양대학교 의과대학 소아과학교실
Correspondence: 
Sung Hee Oh, Email: 1
Abstract
Disseminated intravascular coagulation(DIC) occurs rarely but can cause death in patients with juvenile rheumatoid arthritis(JRA), especially in the systemic type. The reports of DIC complicating JRA have increased recently. We experienced a 13 - year - old female patient with systemic JRA who died of DIC. The patient had been managed with aspirin, steroid, nonsteroidal anti-inflammatory drug for 7 years, during which time several episodes of aggravation had occured. The last episode of clinical aggravation had been treated with increased doses of naproxen and the addition of sulfasalazine with some improvement, but she was readmitted a few days later due to the development of persistent fever with chills, nausea, abdominal pain, and rash. The clinical features had been aggravated further with lymphadenopathy, hepatosplenomegaly, jaundice, mental change, gastrointestinal and vaginal bleeding, and renal and respiratory failure. The laboratory findings revealed pancytopenia, low ESR, increased hepatic enzymes, and features of DIC, and renal and respiratory failure. The patient, died despite vigorous treatments including discontinuation of naproxen, and sulfasalazine, and the administration of high doses of prednisolone and intravenous immunoglobulin.
Key Words: Disseminated intravascular coagulation, Systemic juvenile rheumatoid arthritis


METRICS Graph View
  • 1,825 View
  • 6 Download


Close layer
prev next